Long term analgesics and tiredness

Home Forums General Forum (now closed, but readable and searchable) Long term analgesics and tiredness

Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #40121
    nicholasjahicks
    Participant

    I have been suffering for nearly 20 years now with chronic lower back pain, have had numerous operations and my consultant cleverly picked up a new area of disc degeneration in my neck with an associatex cervical stenosis for which I need surgery in the new year. I take a combination of co-codamol and morphine and only the recommend doses which some days is difficult, however I am constantly tired.

    Does anyone else get th same sympyoms and if so what did you do that helped? I still work full time.

    Many thanks

    Nic

    #40123
    Elaine2
    Participant

    Hi Nic
    I do have similar lower back problems but I think you are doing brilliantly well to keep working full time. It might be worth seeking a referral to a Pain Clinic where they can review the medication that you are taking, as it might just be side effects from those that are making you tired.
    All best wishes
    Elaine

    #40128
    Laura
    Participant

    Hi Nic,

    Working full time with chronic pain is hard going,like you I did this plus took strong pain relief and I felt dreadful, completely exhausted all the time. The medication didn’t really help my pain much either so decided to ditch it, with the support of my GP and over quite a long period and felt tons better… your GP will help I’m sure.

    #40141
    sleepymojo
    Participant

    Hi Nic, I haven’t posted for a long time. I have three overlapping conditions. The least serious is arthritic pain in right knee. Then I have intense lower back pain from facet deterioration impinging on nerves. Finally I have to have open-heart surgery in the next 2-4 weeks to repair/replace Mitral valve and also do something about fibrillation. For about 12 mnths I have been on Morphine at low dosage which really wasn’t doing anything for the pain. I had the dosage increased recently and also started small dose of Amiltrptylene and since then the tiredness has become a real problem. Typically sleep till about 1100hrs and get up feeling I could just sleep all day. Try and do something in the afternoon but crash for 2 hours around 1600hrs. Then find myself staying up reading/tv until about 0130hrs. This terrible strain on my wife who is also not well. Seems like a see-saw with Mr Sleep sitting at one end and Mr Pain at the other. You are not alone and all the best to everyone out there.

    #40142
    Swanseajack
    Participant

    Hi I have been taking large doses of pain killing drugs for many years . I know that the morphine based drugs can make you tired but I have never really had problems. The last few years however fatigue has been causing me huge problems . I’m constantly exhausted tired doesn’t begin to describe it. I am in bed most nights by nine sleep until seven the next day and most days back on the bed by eleven my wife wakes me about two but I could happily sleep through.
    I have talked it through with my GP and asked about the medication if that was the cause and he told me it’s because my body is constantly fighting the pain and inflammation . It was explained that it’s common with patients with inflammatory type arthritic conditions where your body is under constant attack and is desperately fighting back . Unfortunately he couldn’t come up with any solution or cure for the fatigue other than offer his support , as was pointed out you have to do what your body tells you .
    I know this reply doesn’t really offer a solution but I hope it goes some way to explain what a lot of members on this and many other forums are going through, I have found that just having the sympathetic ear of others in the same situation can be a great comfort. Hope things improve take care .

    #40150
    kitty
    Participant

    Hi Nic..I haven’t posted for a long time, either, but your post resonated with me. I have had multiple spinal surgeries over many year, starting with lumbar and then cervical. My last surgery was on my Sacro-Iliac joint. I take Targin, which is oxycodone with something to prevent constipation, as well as fast acting/acute oxycodone when I need it , which is anything between 1-3 times daily. These meds do help, but like you I am ALWAYS tired, and they also make me sweat, which is horrible. Even though I am always tired, I often don’t sleep well at all. I admire you very much for being able to carry on working, and wish I could come up with something to help. Unfortunately, I can’t…I can only offer words of support.

Viewing 6 posts - 1 through 6 (of 6 total)
  • The forum ‘General Forum (now closed, but readable and searchable)’ is closed to new topics and replies.